& still one more thing

[Follow Ups] [Post Followup] [Our Discussion Forum]

Posted by Lilly from ? ( on Friday, November 15, 2002 at 3:04PM :

In Reply to: I forgot posted by Lilly from ? ( on Friday, November 15, 2002 at 12:16PM :

I just asked my friend Dr. Mike what he thinks, & he says that another thing that could increase Lina's tendency to bruise is if she is on high doses of steroids, e.g. dexamethasone (steroids can prescribed along w/ chemo & esp. after transplantation to act similarly to glucocorticoid to suppress her newly acquired immune system from acting against her own body). If it is the case that she is taking/has taken a lot of synthetic glucocorticoids as part of her therapy, the glucocorticoids inhibit proliferation of fibroblasts & synthesis of extracellular matrix components, collagen and hyaluronidate, which are components of connective tissue. Anyway, connective tissue serves to cushion, protect, & hold together body structures. So, if components of her connective tissue are downregulated by steroid treatment, the blood vessels under the skin can be easily damaged by hitting or touching with too much pressure - this makes someone more prone to bruising.

Ask the doctor or nurses if Lina's on any steroids & which ones/how much, or if the dosage(s) she's on could also be implicated in her increased tendency to bruise.

-- Lilly
-- signature .

Follow Ups:

Post a Followup

E-Mail: ( default )
Optional Link ( default )
Optional Image Link ( default )

This board is powered by the Mr. Fong Device from Cyberarmy.com